Transarterial chemoembolization (TACE) is a nonsurgical therapeutic option for the control of hepatocellular carcinoma (HCC) in patients with cirrhosis. Although less invasive than surgical approaches, this procedure can have severe side effects, with both local and extrahepatic complications, mostly related to treatment-induced ischemic damage. Here, we describe the case of a cirrhotic female patient affected by multinodular HCC, who presented with sudden onset dyspnea and chest pain. After a thorough follow-up, her condition was found to be due to iodinized oil pleural effusion following diaphragm rupture by a fistula. This had developed from a sterile abscess formed on the site of a previously performed TACE. We discuss the differential diagnosis and the management of this case, which, to our knowledge, has never been described as a late side effect of TACE. Â© 2010 American College of Chest Physicians.
Scheda prodotto non validato
Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo
|Titolo:||Iodized oil pleural effusion in a patient previously treated with transarterial chemoembolization for hepatocellular carcinoma|
|Data di pubblicazione:||2010|
|Appare nelle tipologie:||01.01 - Articolo su rivista|